Alert archive / Texas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 49, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 25, 2022, 12:48 AM CDT for Edwards County, Val Verde County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2022, 12:48 AM CDT (05:48 UTC)
- Expired
- Apr 25, 2022, 1:30 AM CDT
- In force
- 42 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Edwards County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 94 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 5:51 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 5.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1995 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1767 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
538
WUUS54 KEWX 250548
SVREWX
TXC137-465-250630-
/O.NEW.KEWX.SV.W.0049.220425T0548Z-220425T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
1248 AM CDT Mon Apr 25 2022
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northwestern Edwards County in south central Texas...
Northeastern Val Verde County in south central Texas...
* Until 130 AM CDT.
* At 1248 AM CDT, a severe thunderstorm was located 12 miles west of
Loma Alta, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Loma Alta, Devils River State Nat Area Del Norte and Vinegarone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2989 10108 3004 10108 3019 10046 2983 10049
TIME...MOT...LOC 0548Z 272DEG 27KT 2995 10098
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MORRIS1 follow-up statement
464
WWUS54 KEWX 250625
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
125 AM CDT Mon Apr 25 2022
TXC137-465-250634-
/O.EXP.KEWX.SV.W.0049.000000T0000Z-220425T0630Z/
Edwards TX-Val Verde TX-
125 AM CDT Mon Apr 25 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN EDWARDS AND
NORTHEASTERN VAL VERDE COUNTIES WILL EXPIRE AT 130 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central Texas.
LAT...LON 2989 10108 3004 10108 3019 10046 2983 10049
TIME...MOT...LOC 0624Z 272DEG 27KT 2994 10067
$$
CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 11:30 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 24, 11:30 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1130 PM CDT Sun Apr 24 2022 ...New UPDATE... .UPDATE... Issued at 1125 PM CDT Sun Apr 24 2022 After discussion with SPC we have locally extended the Severe Thunderstorm Watch (154) through 3 AM. There are some indications from the HRRR and other models that additional development is possible across northern portions of Val Verde and Edwards Counties over the next few hours. WFO SJT just severe warned a new cell to the southwest of Ozona and we continue to have a Severe Thunderstorm likely producing hail in rural areas of Val Verde County between Pandale and Juno. In addition, slight adjustments in PoPs have been made to cover the increased shower and isolated thunderstorm activity associated with the pre-frontal trough extending from between Pearsall and Charlotte up to Eastern Bexar County. These PoPs were increased from slight chance to chance. Isolated lightning and thunder are possible, although most of the activity should remain showers as CAPE and Shear remain very low in these areas. && .UPDATE... Issued at 805 PM CDT Sun Apr 24 2022 Update to the forecast to cover a few forecast changes this evening. The most significant was to extend the slight chance PoPs further east towards the I-35 corridor through 10pm. This is due to a broken line of showers and a few weak thunderstorms that extend from Eagle Pass to Uvalde to Utopia and near Medina. These are moving to the east and could make it into the San Antonio metro area later this evening. No severe weather is expected, just some good light to moderate rain and a few rumbles of thunder. The area to watch this evening for severe weather will be Val Verde and Edwards County where a Severe Thunderstorm Watch is in effect until midnight. While the 00z DRT sounding came in with a strong cap around 750mb the approach of the front should help convection overcome the cap through the late evening and overnight. The storms ongoing from Big Lake to west of Ozona to northwest of Sanderson are evidence of this. The HRRR and TTU WRF both bring this activity into northern Val Verde and Edwards County between 10pm and midnight tonight. The bulk of the activity over Mexico, well to the west of Eagle Pass, will likely stay in Mexico due to its current trajectory to the south-southeast. The Weather Prediction Center did recently release a Mesoscale Precipitation Discussion that covers our western counties for possible flooding overnight. The last paragraph in this discussion is key. While this area is far below normal in terms of rainfall, is in D3 drought, and has very low soil moisture the possibility of training storms and the slow movement of storms along the front do have the possibility of producing localized 3 to 5 inch rainfall totals over a short period of time. This could lead to rapid runoff and some minor flooding, especially of the very rural low water crossings and washes across the Edwards Plateau. Otherwise the rest of the forecast remains on track with the main show across much of South Central Texas taking place between sunrise and sunset tomorrow as the front pushes through the area. && .SHORT TERM... (Tonight through Monday night) Issued at 208 PM CDT Sun Apr 24 2022 Warm and humid conditions continue this afternoon across south central Texas. Current temperatures are in the 80s, with near 90 degrees out west along the Rio Grande. Similar to the last few days, gusty south to southeast winds continue across the region. Surface observations and satellite data show a cold front making some southward progress through the eastern Permian Basin and west central Texas. South of the front, the dryline is located across eastern Pecos county southward into eastern Brewster county per agitated cu field and surface obs. The dryline will tend to move slowly to the east over the next few hours, but will likely halt eastward progress closer to 23-00Z. Meanwhile, the cold front will advance southward and with peak heating, some convection should develop over the lower Trans Pecos region by late afternoon into early this evening. Convective clusters would then tend to propagate southward into the southern Edwards Plateau region. There is good consensus among the hi-res models and we have opted to increase precipitation chances across northern Val Verde and Edwards county this evening. SPC maintains a Slight Risk for severe weather across Val Verde, most of Edwards and eastern Kinney counties, with large hail and damaging winds being the main severe weather concerns. Once we loose daytime heating, we should see a decrease in convection across the mentioned region. It is worth noting that at least a model or two also show the possibility of convection developing across the higher terrain west of the Rio Grande this afternoon and evening. We will need to monitor for this possibility as well and have kept a slight chance for showers and storms across the Rio Grande plains this evening. Elsewhere, chances for rainfall remain fairly low through early this evening. However, this will change as we get closer to the very late evening hours into Monday morning as models show the cold front will be moving into the Hill Country. Additional showers and thunderstorms are expected to develop as the front encounters plenty of moisture (PWATs ~ 1.5") and some upper level support embedded in the southwest flow aloft. The models have trended a little faster with the cold front and this is likely due to the expected convection developing along and behind the boundary. Rain chances will definitely be on the increase from north to south throughout most of the day on Monday. As of now, the models tend to favor the Hill Country into the I-35 corridor near and north of San Antonio for the higher forecast rainfall amounts. With fairly slow movement of storms and the available moisture, some locally heavy rainfall is possible. WPC continues to maintain a Marginal Risk for excessive rainfall across most of south central Texas on Monday. In addition, we can't rule out a few strong to severe storms developing along the front with perhaps an isolated hail and damaging wind threat with the strongest updrafts. Severe weather concerns should be on the decrease behind the cold front as cooler air in the boundary layer advects into the region. Forecast high temperatures for Monday remain a challenge as much will depend on the speed of the front. For now, we will keep highs only in the mid 60s over the Hill Country, with lower to mid 80s farther south into the coastal plains. Rain chances remain fairly high across all areas through Monday evening as some additional shortwave activity moves over the region. We should see a decrease in precipitation chances from north to south through the early morning hours on Tuesday. Low temperatures Monday night will be cool, with upper 40s in the Hill Country to near 60 in the coastal plains. Any rainfall will be beneficial, especially considering the ongoing drought conditions across the region. Expected rainfall totals of 1/2" to near 2" are forecast, with locally higher amounts near 3" possible. Most of the rainfall is expected Monday and Monday night, with some lingering rain chances still in the forecast on Tuesday. && .LONG TERM... (Tuesday through Saturday) Issued at 208 PM CDT Sun Apr 24 2022 Shower and thunderstorm chances will persist through the day on Tuesday as Monday's cold front continues to nudge into far southern Texas and the western Gulf of Mexico. Despite the front's surface convergence zone being well to our south, overrunning moisture transport in the 850-700 mb layer will support elevated showers and thundershowers through the late afternoon hours. Activity should shut off my midday north of a La Grange - San Antonio - Del Rio line as the overrunning pattern slowly drifts south. Additional accumulations will be minor compared to tomorrow, however, some locations south of an Eagle Pass - San Antonio - La Grange line could see an additional tenth of an inch of rainfall before the end of the day on Tuesday. Expect the bulk of the overrunning activity to vacate to the Brush Country and Coastal Plains by Tuesday evening. After the wet start to the work week, dry conditions should prevail outside of our southwestern counties on Wednesday. An impulse of energy is forecast to eject out of the Colorado Front Range during the afternoon and early evening, encouraging a transition from easterly to southeasterly flow at the surface. Resultant Gulf moisture returns should keep broken to scattered cumulus coverage around through the duration of the day, holding high temperatures in the upper 70s across the northern half of the CWA. A shower or thunderstorm cannot be ruled out across the southwest, where daytime heating will be maximized and highs will reach the low 80s. Any showers and thunderstorms will quickly subside following sunset and the onset of nocturnal stabilization in the boundary layer. Thursday through Saturday will be characterized by dry conditions and breezy southerly to southeasterly surface winds. This will keep humidity high, which will support a repetitive pattern of nocturnal low stratus, followed by a gradual mix out giving way to partly cloudy skies by the afternoon hours. As is typical in these regimes, warmest high temperatures will be across the Rio Grande Plains, where low cloud coverage will break up the fastest. High temps should range from the low-mid 80s Thursday, with warmer values in the upper 80s and low 90s expected on Friday and Saturday afternoons. && .AVIATION... (00Z TAFS) Issued at 642 PM CDT Sun Apr 24 2022 Convection this evening has stayed to the west and southwest of Del Rio by will maintain the VCTS given that there remains ongoing convection across Mexico that could approach the Rio Grande through the evening hours. Otherwise VFR conditions remain across South Central Texas through the evening hours. Ceilings will drop to MVFR across the I-35 corridor between 04z and 05z similar to the last few nights due to the abundant surface moisture. What will differ tonight into Monday though is that with the approach of the front ceilings will not only remain MVFR through the overnight hours into Monday morning but will likely drop to IFR as the front approaches during the mid-day and afternoon hours on Monday. Precipitation will also increase across all of South Central Texas Monday morning after daybreak. Showers will first approach AUS between 09z and 12z with thunderstorms possible across all four TAF sites by 16z. It appears that the best chances of precipitation will be as the front moves through mid-day on Monday. Timing of the precipitation and FROPA may be further refined this evening and in the 06z TAF package as new data comes in due to the trend in the models of an earlier arrival of the front. Winds will become northerly behind the front with precipitation continuing through the day on Monday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 68 72 57 71 / 60 90 70 20 Austin Bergstrom Intl Airport 68 74 56 72 / 50 90 70 20 New Braunfels Muni Airport 68 76 57 73 / 50 90 70 20 Burnet Muni Airport 63 66 54 71 / 80 90 60 10 Del Rio Intl Airport 71 72 60 71 / 60 70 70 30 Georgetown Muni Airport 65 69 55 72 / 70 90 60 10 Hondo Muni Airport 69 78 57 73 / 60 70 70 30 San Marcos Muni Airport 69 75 56 72 / 50 90 70 20 La Grange - Fayette Regional 72 82 60 74 / 30 100 70 20 San Antonio Intl Airport 71 77 58 71 / 60 70 70 30 Stinson Muni Airport 73 82 61 73 / 50 70 70 30 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...Platt Long-Term...Quigley Aviation/Update...Treadway/Brady Warnings...Morris
Hazardous weather outlook, Apr 24, 11:23 PM CDT, 1 hour 25 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 1123 PM CDT Sun Apr 24 2022 TXZ171>173-183>194-202>209-217>225-228-260430- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1123 PM CDT Sun Apr 24 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. A Severe Thunderstorm Watch remains in effect now through 3 AM for Val Verde and Edwards County. Isolated to scattered severe thunderstorms are possible late today through tonight across portions of the Southern Edwards Plateau, Hill Country and the Rio Grande Plains. Large hail and damaging winds will be the main hazards. Rainfall will be heavy at times and may lead to ponding on roadways or minor nuisance flooding across the rural parts of the Edwards Plateau and Rio Grande Plains due to the slow movement and training of storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated strong to severe thunderstorms remain possible across the majority of South-Central Texas from Monday into Monday night. The Main hazards will be large hail and damaging winds. Rainfall will be heavy at times and may lead to ponding on roadways or minor nuisance flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Apr 24, 10:15 PM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1015 PM CDT Sun Apr 24 2022
TXZ183-250400-
Val Verde TX-
1015 PM CDT Sun Apr 24 2022
...A strong thunderstorm will impact portions of northwestern Val
Verde County through 1100 PM CDT...
At 1014 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Terrell County Gas Plant, or 27 miles northeast of
Dryden, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pandale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central Texas.
&&
LAT...LON 3029 10176 3029 10129 3007 10144 3018 10176
TIME...MOT...LOC 0314Z 285DEG 28KT 3027 10174
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MORRISSpecial weather statement, Apr 25, 12:21 AM CDT, 27 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1221 AM CDT Mon Apr 25 2022
TXZ183-184-250600-
Val Verde TX-Edwards TX-
1221 AM CDT Mon Apr 25 2022
...A strong thunderstorm will impact portions of northwestern Edwards
and northeastern Val Verde Counties through 100 AM CDT...
At 1221 AM CDT, Doppler radar was tracking a strong thunderstorm near
Juno, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Juno and Us-277 Near The Sutton-Edwards County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central Texas.
&&
LAT...LON 3015 10121 3029 10067 3029 10063 2994 10056
3001 10125
TIME...MOT...LOC 0521Z 268DEG 32KT 3009 10105
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MORRISSpecial weather statement, Apr 25, 12:34 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1234 AM CDT Mon Apr 25 2022
TXZ183-184-250615-
Val Verde TX-Edwards TX-
1234 AM CDT Mon Apr 25 2022
...A strong thunderstorm will impact portions of west central Edwards
and east central Val Verde Counties through 115 AM CDT...
At 1234 AM CDT, Doppler radar was tracking a strong thunderstorm 15
miles south of Juno, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Loma Alta, Carta Valley, Bakers Crossing, Vinegarone and Devils River
State Nat Area Del Norte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central Texas.
&&
LAT...LON 2984 10143 3001 10139 3000 10055 2972 10061
TIME...MOT...LOC 0534Z 274DEG 38KT 2992 10111
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
MORRISThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 10:15 PM CDT | Special Weather Statement | EWX | Val Verde | 45 min |
| Apr 24, 10:22 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 38 min |
| Apr 24, 10:59 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 46 min |
| Apr 24, 11:41 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 38 min |
| Apr 25, 12:21 AM CDT | Special Weather Statement | EWX | Val Verde | 39 min |
| Apr 25, 12:34 AM CDT | Special Weather Statement | EWX | Val Verde | 41 min |
| Apr 25, 1:11 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr | 64 min |
| Apr 25, 1:28 AM CDT | Special Weather Statement | EWX | Edwards | 47 min |
| Apr 25, 1:39 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 66 min |
| Apr 25, 2:13 AM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kerr | 35 min |
| Apr 25, 6:47 AM CDT | Special Weather Statement | EWX | Val Verde | 43 min |
| Apr 25, 7:33 AM CDT | Special Weather Statement | EWX | Edwards | 42 min |
| Apr 25, 7:38 AM CDT | Special Weather Statement | EWX | Val Verde | 52 min |
| Apr 25, 8:27 AM CDT | Special Weather Statement | EWX | Val Verde | 48 min |
| Apr 25, 8:56 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 49 min |
| Apr 25, 9:20 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 55 min |
| Apr 25, 9:54 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Apr 25, 10:05 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 42 min |
| Apr 25, 10:10 AM CDT | Special Weather Statement | EWX | Gillespie | 50 min |
| Apr 25, 10:43 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 4 hr |
| Apr 25, 11:26 AM CDT | Special Weather Statement | EWX | Kinney | 49 min |
| Apr 25, 12:59 PM CDT | Special Weather Statement | EWX | Fayette | 46 min |
| Apr 25, 1:14 PM CDT | Special Weather Statement | EWX | Val Verde | 46 min |
| Apr 25, 2:59 PM CDT | Areal Flood Advisory | EWX | DeWitt, Fayette, Gonzales, Karnes, Lavaca | 3 hr |
| Apr 25, 3:41 PM CDT | Special Weather Statement | EWX | DeWitt | 49 min |
| Apr 25, 5:06 PM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Apr 25, 5:46 PM CDT | Special Weather Statement | EWX | Edwards | 44 min |
| Apr 25, 6:18 PM CDT | Areal Flood Advisory | EWX | Edwards, Real | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.